Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 277, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 14, 2014, 11:44 AM EDT for 5 counties in Florida; Brooks County, Grady County, Thomas County, Georgia. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2014, 11:44 AM EDT (15:44 UTC)
- Expired
- Oct 14, 2014, 12:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Brooks County, GA, Grady County, GA, Thomas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 12:11 PM EDT | TSTM WND DMG | 2 Nnw Thomasville, GA | TREES DOWN ON HIGHWAY 3 |
| Oct 14, 12:20 PM EDT | TSTM WND DMG | 3 Wsw Aucilla, FL | TREES DOWN ON I-10 AT MM 229 |
| Oct 14, 12:40 PM EDT | TSTM WND DMG | Barwick, GA | POWER LINE DOWN IN BARWICK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 4:27 AM EDT | Tornado Watch | SPC | 8 hr |
| Oct 14, 11:43 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS52 KTAE 141544
SVRTAE
FLC065-073-079-123-129-GAC027-131-275-141645-
/O.NEW.KTAE.SV.W.0277.141014T1544Z-141014T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1144 AM EDT TUE OCT 14 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF MONTICELLO...
EASTERN LEON COUNTY IN FLORIDA...
WESTERN MADISON COUNTY IN FLORIDA...
WESTERN TAYLOR COUNTY IN FLORIDA...
EAST CENTRAL WAKULLA COUNTY IN FLORIDA...
WESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF THOMASVILLE...
SOUTHEASTERN GRADY COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1245 PM EDT
* AT 1143 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES SOUTHWEST OF THOMASVILLE TO 30 MILES SOUTH OF
MONTICELLO...OR ALONG A LINE EXTENDING FROM BEACHTON TO HELLS HALF
ACRE...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2992 8370 2997 8379 2996 8383 3000 8386
3002 8393 3009 8402 3007 8414 3084 8427
3097 8362 2984 8361
TIME...MOT...LOC 1544Z 251DEG 23KT 3072 8416 3014 8403
$$
42-DVD1 follow-up statement
479
WWUS52 KTAE 141612
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 PM EDT TUE OCT 14 2014
FLC073-129-GAC131-141622-
/O.CAN.KTAE.SV.W.0277.000000T0000Z-141014T1645Z/
GRADY GA-LEON FL-WAKULLA FL-
1212 PM EDT TUE OCT 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAKULLA...EASTERN
LEON AND SOUTHEASTERN GRADY COUNTIES IS CANCELLED...
LAT...LON 2984 8361 2992 8370 2997 8379 2996 8383
3010 8402 3049 8405 3052 8404 3052 8398
3067 8401 3068 8406 3085 8407 3097 8362
TIME...MOT...LOC 1612Z 251DEG 23KT 3084 8401 2994 8380
$$
FLC065-079-123-GAC027-275-141645-
/O.CON.KTAE.SV.W.0277.000000T0000Z-141014T1645Z/
THOMAS GA-BROOKS GA-MADISON FL-JEFFERSON FL-TAYLOR FL-
1212 PM EDT TUE OCT 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR WESTERN TAYLOR...JEFFERSON...WESTERN MADISON...WESTERN BROOKS AND
SOUTHERN THOMAS COUNTIES...
AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
THOMASVILLE TO 11 MILES WEST OF ADAMS BEACH...OR ALONG A LINE
EXTENDING FROM THOMASVILLE TO 18 MILES SOUTHWEST OF PERRY...MOVING
EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOIS...
JARROTT...NASH...DRIFTON...ALMA...RIVERSIDE...MONTIVILLA...MONTICELLO
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2984 8361 2992 8370 2997 8379 2996 8383
3010 8402 3049 8405 3052 8404 3052 8398
3067 8401 3068 8406 3085 8407 3097 8362
TIME...MOT...LOC 1612Z 251DEG 23KT 3084 8401 2994 8380
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 10:14 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 14, 10:14 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 AM EDT Tue Oct 14 2014
...ACTIVE WEATHER WILL CONTINUE INTO THE EARLY AFTERNOON WITH THE
POTENTIAL FOR SEVERE STORMS AND FLASH FLOODING ACROSS THE EASTERN
HALF OF THE AREA...
.Near Term [Through Today]...
The cold front is currently bisecting our forecast area from
Apalachicola to Eufaula. Just ahead of the front, a line of
thunderstorms continues to push eastward with scattered storms
moving south to north ahead of the front. The main severe weather
threat continues to be damaging straight line winds, with a few
isolated tornadoes possible. The flash flood threat will come from
the potential for training convection from south to north out ahead
of the main squall line.
Behind the main squall line, brief light precipitation will be
possible, but cooler, drier air will move in behind the front. Highs
today will be around 80.
&&
.Aviation...
[Through 12Z Wednesday] MVFR-IFR conditions will occur with
thunderstorms along and ahead of the main front now bisecting the
forecast area from east to west. Vicinity showers may linger briefly
behind the front, but VFR conditions will return quickly behind the
front. Gusty winds are expected today until a little after sunset.
&&
.Prev Discussion [239 AM EDT]...
.Short Term [Tonight Through Thursday]...
The cold front should be near TLH by 00Z Wednesday and completely
east of the area by 06-08Z. Even at this short time range, there are
timing differences of a few hours among the models. Evening PoPs
will range from categorical over the southeast FL Big Bend counties
to chance over the rest of the Big Bend and Southwest GA. A much
drier and cooler air mass will settle in behind the front to bring
some classic October weather to the region for Wednesday and
Thursday. Afternoon highs will actually be a couple of degrees below
normal, around 80 in FL with upper 70s to the north. Overnight lows
Wednesday night will drop several degrees below normal ranging from
the mid 50s at the coast to the upper 40s across the normally cooler
areas west of an ABY to TLH line.
.Long Term [Thursday Night Through Tuesday]...
Dry weather is expected through the period with high pressure in
the wake of the strong cold front on Tuesday. Temperatures will
be within a few degrees of average for this time of year.
.Marine...
Small craft advisory conditions will continue today, but end with
the passage of a cold front. Moderate west to northwest winds will
then persist below headline criteria through Thursday with lighter
winds arriving for Friday and Saturday as high pressure builds over
the waters.
.Fire Weather...
Widespread showers and thunderstorms will end from west to east
later today and this evening as a strong cold front pushes through.
A cooler and much drier airmass will settle into the area for the
remainder of the week but Red Flag conditions are not expected.
.Hydrology...
Radar estimates and rain gages indicates that 1-2 inch rainfall
totals have been common from the western FL Big Bend west across the
FL Panhandle and north into Southeast AL. However, there have been a
few bands of higher amounts in the 5-7 inch range. These areas are
primed and any additional rainfall (which is expected) could very
well result in flash flooding. The most vulnerable counties are
southeast Walton, Washington, eastern Homes, western Jackson, Gulf,
western Franklin and southern Liberty. An additional 1-2 inches of
rainfall will be common across the area with locally higher amounts
up to 5 inches or so. The flash flood watch will remain in place.
While some of the flashier streams and creeks could see some sharp
rises, flooding of main stem rivers is not anticipated.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 83 55 80 50 80 / 100 30 10 0 0
Panama City 80 58 79 56 79 / 100 10 0 0 0
Dothan 80 52 77 49 78 / 100 10 0 0 0
Albany 80 54 78 50 79 / 100 20 10 0 0
Valdosta 82 58 79 50 79 / 100 90 10 0 0
Cross City 84 64 81 51 80 / 90 90 10 0 0
Apalachicola 82 58 78 55 79 / 90 20 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch until 4 PM EDT /3 PM CDT/ this afternoon for
Calhoun-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Wakulla-Gadsden-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Wakulla-Leon-Liberty.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch until 4 PM EDT this afternoon for Baker-
Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-Lee-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Worth.
AL...None.
GM...Small Craft Advisory until 5 PM EDT this afternoon for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Coastal waters from Apalachicola
to Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...DVD
AVIATION...MOORE
MARINE...WOOL
FIRE WEATHER...BARRY
HYDROLOGY...WOOLIn the hours before
Local storm report, Oct 14, 8:01 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 1 WSW GRACEVILLE 30.95N 85.54W
10/14/2014 HOLMES FL 911 CALL CENTER
TREE DOWN ON JS JONES RD.
&&
WESTONLocal storm report, Oct 14, 8:02 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 1 ESE WAUSAU 30.63N 85.58W
10/14/2014 WASHINGTON FL 911 CALL CENTER
TREE DOWN AT OLIE AND AMBUS ROADS.
&&
WESTONLocal storm report, Oct 14, 8:04 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM TSTM WND DMG 1 SSW RIVERSIDE 30.47N 85.67W
10/14/2014 WASHINGTON FL 911 CALL CENTER
TREE DOWN AT PINE RIDGE AND ROLLING PINES ROADS.
&&
WESTONLocal storm report, Oct 14, 11:03 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLASH FLOOD 4 WNW TALLAHASSEE 30.45N 84.34W
10/14/2014 LEON FL EMERGENCY MNGR
FLOODING ON APPLEYARD DRIVE WITH ROAD BLOCKS BEING PLACED
&&
DVDLocal storm report, Oct 14, 11:24 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1124 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD 1 N TALLAHASSEE 30.45N 84.28W
10/14/2014 LEON FL 911 CALL CENTER
FLOODING REPORTED ON BRONOUGH STREET NORTH OF BREVARD
STREET
&&
DVDLocal storm report, Oct 14, 11:28 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1128 AM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM TSTM WND DMG CRAWFORDVILLE 30.18N 84.37W
10/14/2014 WAKULLA FL 911 CALL CENTER
SEVERAL TREES DOWN IN WAKULLA COUNTY.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:27 PM EDT | Tornado Warning | TAE | Franklin, Liberty | 33 min |
| Oct 13, 8:41 PM EDT | Special Marine Warning | TAE | 34 min | |
| Oct 13, 9:27 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 13, 9:53 PM EDT | Tornado Warning | TAE | Franklin, Liberty | 25 min |
| Oct 13, 10:26 PM EDT | Tornado Warning | TAE | Franklin, Liberty | 34 min |
| Oct 13, 10:57 PM EDT | Tornado Warning | TAE | Liberty | 30 min |
| Oct 13, 11:12 PM EDT | Special Marine Warning | TAE | 63 min | |
| Oct 14, 1:24 AM EDT | Special Marine Warning | TAE | 36 min | |
| Oct 14, 2:14 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 31 min |
| Oct 14, 2:19 AM EDT | Special Marine Warning | TAE | 101 min | |
| Oct 14, 2:41 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 49 min |
| Oct 14, 2:57 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 48 min |
| Oct 14, 3:18 AM EDT | Severe Thunderstorm Warning | TAE | Bay | 27 min |
| Oct 14, 3:21 AM EDT | Flash Flood Warning | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Oct 14, 3:45 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 30 min |
| Oct 14, 3:54 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 14, 4:03 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 42 min |
| Oct 14, 4:34 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 41 min |
| Oct 14, 4:55 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 14, 6:05 AM EDT | Special Marine Warning | TAE | 115 min | |
| Oct 14, 6:29 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 46 min |
| Oct 14, 6:37 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 23 min |
| Oct 14, 7:20 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 55 min |
| Oct 14, 8:15 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 14, 8:29 AM EDT | Tornado Warning | TAE | Franklin | 31 min |
| Oct 14, 8:57 AM EDT | Tornado Warning | TAE | Franklin, Liberty, Wakulla | 13 min |
| Oct 14, 9:26 AM EDT | Flash Flood Warning | TAE | Gadsden, Leon | 3 hr |
| Oct 14, 9:47 AM EDT | Flash Flood Warning | TAE | Leon | 3 hr |
| Oct 14, 10:05 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 40 min |
| Oct 14, 10:07 AM EDT | Tornado Warning | TAE | Leon | 23 min |
| Oct 14, 10:17 AM EDT | Special Marine Warning | TAE | 118 min | |
| Oct 14, 10:44 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 46 min |
| Oct 14, 11:21 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Wakulla | 39 min |
| Oct 14, 12:02 PM EDT | Special Marine Warning | TAE | 118 min | |
| Oct 14, 12:19 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.